Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Jackson, KY

April 8, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 11:53 PM EDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 11:53 PM EDT (03:53 UTC)
Expired
Apr 9, 2011, 12:30 AM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 11:59 PM EDTHAIL 1Dorton, KYQUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 11:07 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS53 KJKL 090353
SVRJKL
KYC071-119-133-195-090430-
/O.NEW.KJKL.SV.W.0069.110409T0353Z-110409T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME EAST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1230 AM EDT

* AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JONANCY...OR 12 MILES SOUTHWEST OF PIKEVILLE...AND MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MYRA...MCROBERTS...BEEFHIDE...DORTON...DUNHAM...JENKINS...
  GASKILL...BURDINE...ADAMSON...ROCKHOUSE...LOOKOUT...SHELBY GAP...
  ASHCAMP...ELKHORN CITY AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3725 8236 3725 8240 3718 8260 3715 8265
      3740 8277 3749 8260 3729 8231 3728 8232
TIME...MOT...LOC 0353Z 308DEG 27KT 3731 8260
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
1 follow-up statement
831 
WWUS53 KJKL 090423
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT SAT APR 9 2011

KYC071-119-133-195-090432-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-110409T0430Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
1223 AM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...EXTREME
EAST CENTRAL KNOTT...SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD
COUNTIES WILL EXPIRE AT 1230 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO VIRGINIA.

LAT...LON 3725 8236 3725 8240 3718 8260 3715 8265
      3740 8277 3749 8260 3729 8231 3728 8232
TIME...MOT...LOC 0422Z 308DEG 27KT 3718 8238

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:53 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 8, 11:53 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT FRI APR 8 2011

.SHORT TERM.../TONIGHT/...UPDATED

THUNDERSTORMS WHICH DEVELOPED ALONG THE FRONT IN THE NORTHERN PORTION
OF THE AREA ARE PROGRESSING SOUTHEAST...BEING FED BY WARM AND MOIST
INFLOW FROM THE SW. SHEAR PROFILES ARE STILL ALLOWING FOR ROTATION.
MODELS SOUNDINGS SUGGEST VERY DRY MID LEVEL AIR IS IN PLACE. THIS
COMBINATION IS ALLOWING THE STRONGEST CELLS TO CONTINUE PRODUCING
LARGE HAIL. SPC ISSUED ANOTHER WATCH TO COVER THESE...AND HAVE
UPDATED THE FORECAST ACCORDINGLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT/

HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL 11 PM IN OUR NE
COUNTIES. STORMS CONTINUE TO FIRE IN THE CONVERGENCE ZONE ALONG THE
FRONTAL BOUNDARY THERE AS WARM AND MOIST AIR FEEDS NE INTO THE
REGION. AS THE STORMS DEVELOP THEY HEAD EAST AND SOUTHEAST. SHEAR
PROFILES ARE ALLOWING SUPERCELLULAR STRUCTURES TO DEVELOP...WITH HAIL
BEING THE PRIMARY THREAT. ALLOWED THE WATCH TO EXPIRE IN OUR SW
COUNTIES WHERE STORMS HAD A TOUGH TIME TAKING OFF DURING THE
AFTERNOON AND EARLY EVENING AND DIED OUT COMPLETED TONIGHT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH SATURDAY NIGHT/

A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO
RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF
WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA
THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE
FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A
SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY
THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT
MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE
COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING
EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY
AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE.
NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT
AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH
FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM
SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL
CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR
SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT
NIGHT.

QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR
ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE
AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY
INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS.

.LONG TERM.../SUNDAY THROUGH FRIDAY/

FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND
THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL
SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN
THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE
ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT.

WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING
WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN
RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL
SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE
READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE
ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP
INTO THE MID AND UPPER 80S.

SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT
LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS
THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT
SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY
EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA.
CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR
AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG
AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE
OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT
THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS
IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE
FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT
HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY
ON TUESDAY.

REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE
BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU
WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING
THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR
OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE
NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE
PERIOD.

&&

.AVIATION.../00Z TO 24Z/

ISOLATED THUNDERSTORMS PERSISTED AT THE START OF THE FORECAST
PERIOD...WITH IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...CONDITIONS
WERE LARGELY VFR. HOWEVER...WHERE STORMS HAVE DROPPED SIGNIFICANT
PRECIP...THERE IS WAS VALLEY FOG DEVELOPING BY 00Z. THE STORMS WERE
FIRING ALONG A COLD FRONT LAID OUT EAST/WEST NEAR INTERSTATE 64. THE
STORMS SHOULD BECOME MORE SPARSE WITH TIME TONIGHT. HOWEVER...MVFR
CEILINGS ARE LIKELY TO DEVELOP OVERNIGHT...AFTER ABOUT 04Z. VALLEY
FOG WILL ALSO BECOME MORE PREVALENT...BUT IS NOT EXPECTED TO BE A
PROBLEM AT TAF SITES. MVFR CEILINGS AND VALLEY FOG SHOULD GIVE WAY
TO VFR CONDITIONS LATE SATURDAY MORNING. ADDITIONAL THUNDERSTORM MAY
DEVELOP SATURDAY AFTERNOON...AND HAVE INCLUDED A PROB30 GROUP IN
TAFS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 5 AM EDT SATURDAY FOR KYZ058-059-
108>115-118-120.

&&

SHORT TERM...DUSTY/HAL
LONG TERM....MB
AVIATION...HAL
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI APR 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
330 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME
SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY
NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE...
LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER
SERVICE THIS EVENING.

DUSTY

In the hours before

Local storm report, Apr 8, 10:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1046 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MAYTOWN                 37.85N 83.47W
04/08/2011  E0.88 INCH       WOLFE              KY   TRAINED SPOTTER

0407 PM     HAIL             SALT LICK               38.12N 83.62W
04/08/2011  E0.50 INCH       BATH               KY   TRAINED SPOTTER

            PEA SIZED TO DIME SIZED HAIL.

0409 PM     HAIL             1 W WELLINGTON          37.92N 83.52W
04/08/2011  M0.75 INCH       MENIFEE            KY   TRAINED SPOTTER

0409 PM     HAIL             10 W PAINTSVILLE        37.82N 82.99W
04/08/2011  M0.88 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0427 PM     HAIL             LEISURE                 38.04N 83.33W
04/08/2011  E1.00 INCH       MORGAN             KY   TRAINED SPOTTER

            5144 HWY 1022

0441 PM     HAIL             RELIEF                  37.95N 83.00W
04/08/2011  M0.75 INCH       MORGAN             KY   TRAINED SPOTTER

0441 PM     HAIL             RELIEF                  37.95N 83.00W
04/08/2011  E1.00 INCH       MORGAN             KY   TRAINED SPOTTER

0445 PM     HAIL             CROCKETT                37.99N 83.09W
04/08/2011  E1.50 INCH       MORGAN             KY   TRAINED SPOTTER

0505 PM     HAIL             6 NW PAINTSVILLE        37.88N 82.88W
04/08/2011  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

0505 PM     HAIL             2 N PAINTSVILLE         37.85N 82.81W
04/08/2011  M0.88 INCH       JOHNSON            KY   TRAINED SPOTTER

0512 PM     HAIL             3 WSW PRESTONSBURG      37.66N 82.82W
04/08/2011  M0.75 INCH       FLOYD              KY   NWS EMPLOYEE

0518 PM     HAIL             PRESTONSBURG            37.67N 82.77W
04/08/2011  M0.50 INCH       FLOYD              KY   TRAINED SPOTTER

0518 PM     HAIL             3 NW ANNVILLE           37.35N 84.00W
04/08/2011  E0.50 INCH       JACKSON            KY   AMATEUR RADIO

            HAIL SLIGHTLY LARGER THAN PEA SIZED COVERED THE GROUND UP
            TO AN INCH DEEP.

0537 PM     HAIL             2 NNW BETSY LAYNE       37.58N 82.65W
04/08/2011  E0.88 INCH       FLOYD              KY   TRAINED SPOTTER

0545 PM     HAIL             PIKEVILLE               37.48N 82.51W
04/08/2011  E0.88 INCH       PIKE               KY   TRAINED SPOTTER

0545 PM     HAIL             PIKEVILLE               37.48N 82.51W
04/08/2011  E0.75 INCH       PIKE               KY   BROADCAST MEDIA

0555 PM     HAIL             MELVIN                  37.35N 82.70W
04/08/2011  E1.50 INCH       FLOYD              KY   BROADCAST MEDIA

0558 PM     HAIL             PIKEVILLE               37.48N 82.51W
04/08/2011  E0.50 INCH       PIKE               KY   EMERGENCY MNGR

0602 PM     HAIL             1 E DORTON              37.28N 82.56W
04/08/2011  E1.25 INCH       PIKE               KY   EMERGENCY MNGR

            DORTON CREEK ROAD OFF OF HWY 23.

0700 PM     HAIL             CLAY CITY               37.86N 83.93W
04/08/2011  M1.25 INCH       POWELL             KY   TRAINED SPOTTER

0705 PM     HAIL             CLAY CITY               37.86N 83.93W
04/08/2011  M1.00 INCH       POWELL             KY   FIRE DEPT/RESCUE

0706 PM     HAIL             STANTON                 37.85N 83.86W
04/08/2011  E1.25 INCH       POWELL             KY   LAW ENFORCEMENT

0709 PM     HAIL             STANTON                 37.85N 83.86W
04/08/2011  E1.00 INCH       POWELL             KY   NWS EMPLOYEE

0710 PM     HAIL             2 SW CLAY CITY          37.84N 83.95W
04/08/2011  M1.75 INCH       POWELL             KY   TRAINED SPOTTER

            GOLF BALL HAIL FALLING ON HAPPY TOP ROAD.

0716 PM     HAIL             2 N PAINTSVILLE         37.85N 82.81W
04/08/2011  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

0730 PM     HAIL             2 ESE STANTON           37.84N 83.82W
04/08/2011  E1.75 INCH       POWELL             KY   PUBLIC

0752 PM     HAIL             1 N CAMPTON             37.75N 83.55W
04/08/2011  E1.75 INCH       WOLFE              KY   PUBLIC

0941 PM     HAIL             3 E EZEL                37.89N 83.39W
04/08/2011  E0.25 INCH       MORGAN             KY   TRAINED SPOTTER

0943 PM     HAIL             OIL SPRINGS             37.81N 82.94W
04/08/2011  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

0957 PM     HAIL             1 W PAINTSVILLE         37.82N 82.83W
04/08/2011  E1.50 INCH       JOHNSON            KY   TRAINED SPOTTER

1037 PM     HAIL             HENDRICKS               37.69N 83.12W
04/08/2011  E1.00 INCH       MAGOFFIN           KY   NWS EMPLOYEE

            NICKEL TO QUARTER SIZE HAIL WAS FALLING NEAR THE JUNCTION
            OF ROUTES 30 AND 1090.

&&

HAL
Local storm report, Apr 8, 10:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             2 W PIKEVILLE           37.48N 82.55W
04/08/2011  E1.00 INCH       PIKE               KY   PUBLIC

&&

ABE
Local storm report, Apr 8, 10:52 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             3 S ROYALTON            37.63N 83.02W
04/08/2011  E1.00 INCH       MAGOFFIN           KY   TRAINED SPOTTER

&&

ABE
Local storm report, Apr 8, 11:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1111 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             VIRGIE                  37.33N 82.58W
04/08/2011  E1.25 INCH       PIKE               KY   TRAINED SPOTTER

            THE HAIL WAS BIGGER THAN QUARTERS

&&

DSHALLEN
Special weather statement, Apr 8, 11:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1143 PM EDT FRI APR 8 2011

KYZ110-113-118-120-090430-
FLOYD-PIKE-KNOTT-LETCHER-
1143 PM EDT FRI APR 8 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1230 AM EDT SATURDAY MORNING...

   SOUTHERN FLOYD...
   SOUTHWESTERN PIKE...
   EAST CENTRAL KNOTT AND
   NORTHEASTERN LETCHER.

AT 1143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLO...OR 12
MILES NORTHEAST OF HINDMAN...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIGON AROUND
1150 PM EDT...SPEIGHT AROUND 1155 PM EDT...JONANCY AROUND MIDNIGHT
EDT...DORTON AROUND 1205 AM EDT...LOOKOUT AROUND 1210 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE
AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR SOUTHEASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 8, 11:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1151 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             2 S CAMPTON             37.71N 83.55W
04/08/2011  E1.00 INCH       WOLFE              KY   NWS EMPLOYEE

&&

DSHALLEN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry, Wolfe25 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
Apr 8, 8:49 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Rowan26 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan47 min
Apr 8, 9:19 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more3 hr
Apr 8, 9:26 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe49 min
Apr 8, 9:28 PM EDTSevere Thunderstorm WarningJKLMartin32 min
Apr 8, 9:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike45 min
Apr 8, 9:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe42 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Apr 8, 9:59 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan31 min
Apr 8, 10:07 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more2 hr
Apr 8, 10:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Knott, Magoffin, Martin, Pike63 min
Apr 8, 10:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more45 min
Apr 8, 10:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe42 min
Apr 8, 10:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike2 hr
Apr 8, 11:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Wolfe49 min
Apr 9, 12:03 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry42 min
Apr 9, 12:48 AM EDTAreal Flood AdvisoryJKLBreathitt103 min
Apr 9, 11:59 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan46 min
Apr 9, 12:06 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan39 min
Apr 9, 1:14 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike46 min
Apr 9, 1:40 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle50 min
Apr 9, 1:44 PM EDTTornado WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe31 min
Apr 9, 1:48 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe42 min
Apr 9, 1:50 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike40 min
Apr 9, 1:51 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
Apr 9, 1:54 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle36 min
Apr 9, 1:58 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle47 min
Apr 9, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan44 min
Apr 9, 2:05 PM EDTTornado WarningJKLElliott, Magoffin, Menifee, Morgan, Wolfe40 min
Apr 9, 2:20 PM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more4 hr
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more40 min
Apr 9, 2:23 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Pulaski, Rockcastle37 min
Apr 9, 2:27 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan33 min
Apr 9, 2:31 PM EDTTornado WarningJKLClay, Knox, Laurel, Pulaski44 min
Apr 9, 2:32 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley43 min
Apr 9, 2:36 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley24 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more47 min
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more32 min
Apr 9, 3:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry29 min
Apr 9, 3:05 PM EDTFlash Flood WarningJKLPike4 hr
Apr 9, 3:10 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Laurel, Leslie, Whitley50 min
Apr 9, 3:11 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more109 min
Apr 9, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more46 min
Apr 9, 3:21 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry, Pike39 min
Apr 9, 3:26 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry34 min
Apr 9, 3:30 PM EDTTornado WarningJKLFloyd, Pike45 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Harlan18 min
Apr 9, 4:14 PM EDTAreal Flood AdvisoryJKLBreathitt3 hr
Apr 9, 4:58 PM EDTSevere Thunderstorm WarningJKLClay, Leslie47 min
Apr 9, 5:03 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more2 hr
Apr 9, 5:29 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.